Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

July 3, 2017Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 3, 2017, 3:21 PM EDT for Marion County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 3:21 PM EDT (19:21 UTC)
Expired
Jul 3, 2017, 4:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Tampa radar (KTBW), 149 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS82 KJAX 031921
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT MON JUL 3 2017
 
FLZ040-032000-
Marion FL-
321 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL
400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
The Villages, moving northwest at 5 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Weirsdale, Ocklawaha, Silver Springs Shores, Lake Weir, Belleview and
Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2901 8223 2915 8191 2896 8185 2896 8217
TIME...MOT...LOC 1920Z 154DEG 5KT 2895 8197 

$$

ELSENHEIMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:40 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 3, 2:40 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
240 PM EDT Mon Jul 3 2017

...Hot and Humid with Heat Indices around 105 degrees and
Scattered afternoon/evening storms through Thursday...

.NEAR TERM /through Tuesday/...

Maintaining an hourly POP/weather evolution fairly close to
general HRRR trend...with 2 areas of precipitation focus...1st
over eastern counties of SE GA ahead of 700mb shortwave...and 2nd
over our southern counties where multiple boundaries exist and
where east coast sea breeze more likely to make some progress
inland...along with existence of high precipitable water axis per
GOES-16 derived imagery. Soundings show decent D-CAPE and
differential theta-e values that suggest potential for cold
downdrafts that could yield strong gusty winds from strongest
storms. May be a relative min of convection along I-10 corridor
north of deep moisture axis yet south of 700mb shortwave. Muggy
low temps in mid 70s.

For July 4th...Hot muggy day expected...with model low-level
thickness values a little higher than today...supports mid 90s
inland with some areas seeing upr 90s...heat index values
100-105...with high temps around 90 immediate coast. Models
suggest lesser coverage of afternoon convection compared to past
few days...best chance over our southern counties...with 20-30
POPs further north.

.SHORT TERM /Tuesday Night through Thursday/...

East to West Oriented Weak High pressure ridge remains in place
at the surface and aloft from the Northern GOMEX across the
Florida Peninsula and into the Wrn Atlantic. This will continue
very light steering flow out of the S or SW. Airmass will remain
moist enough to support isolated to scattered storms each day with
PWATS in the 1.6 to 1.8 range. The slightly less coverage of
storms each day than normal will allow for Max Temps to reach well
into the middle 90s inland and even a few upper 90s are possible.
Max Temps closer to 90 and lower 90s near the coast as weak sea
breezes push slowly inland each day. This will support daily heat
indices around 105 degrees during the afternoon hours.

.LONG TERM /Friday through Monday/...

Ridge breaks down slightly Fri/Sat as trof/old frontal boundary
moisture tracks into the SE U.S. and this increase in moisture
will slowly bring back more scattered to numerous shower/storm
activity over the weekend which will linger into early next week.
This will also allow for Max Temps to slip closer to normal with
highs in the lower/middle 90s inland and upper 80s/near 90 at the
coast with Heat Indices in the 100-105 range. Temps aloft may cool
closer to -8/-9C at 500 mb and allow for better coverage of strong
to isolated Severe Storms with wet microburst/downburst potential
increasing slightly.

&&

.AVIATION...Generally VFR conditions expected...except lower
conditions associated with scattered afternoon SHRA/TSRA. Greatest
coverage anticipated to be 20z-00z period over north-central FL
and eastern counties of se GA. Included TEMPO group for this
period at KSSI...KGNV...and KSGJ... with just VCTS JAX areas TAF
sites where lesser coverage anticipated.

&&

.MARINE...Surface ridge of high pressure will remain just S of our
waters...maintaining southerly 10-15kt winds and 2-4ft seas through
the week.

.Rip Currents...Swells are expected to continue to be minimal the
next couple of days so have continued to go with a low risk.
However...rip currents may be briefly enhanced in typical threat
areas...by piers...particularly during afternoon sea breezes.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  96  74  97 /  20  20  10  30
SSI  77  91  79  92 /  40  30  10  30
JAX  75  94  75  95 /  30  30  10  40
SGJ  76  91  76  91 /  30  30  10  20
GNV  74  95  73  95 /  20  50  10  50
OCF  74  94  73  94 /  20  50  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Wolf/Hess/McGinnis
Hazardous weather outlook, Jul 3, 3:36 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
336 AM EDT Mon Ju1 3 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-040900-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
336 AM EDT Mon Jul 3 2017

...AFTERNOON HEAT INDICES NEAR 105 DEGREES...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Scattered thunderstorms will develop this afternoon with
best coverage of storms west of I-95 and across southeast
Georgia in the afternoon into the early evening. Some storms
may be strong and produce gusty winds and frequent lightning
in addition to locally heavy rain.

Prior to showers and storms...high temperatures in the lower
to mid 90s combined with the humidity will produce heat indices
near 105 degrees.

Scattered showers and thunderstorms will linger near the Atlantic
coast this evening...with a gradual decrease in coverage and
intensity through midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous showers and thunderstorms are expected
each day mainly in the afternoon and evening. Locally heavy
rainfall...gusty winds...and frequent lightning will be possible
in the strongest thunderstorms.

High temperatures in the lower to mid 90s combined with the
humidity will create heat index values 100 to 105 degree.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Jul 3, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT MON JUL 3 2017

FLZ040-032000-
Marion FL-
321 PM EDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL
400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
The Villages, moving northwest at 5 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Weirsdale, Ocklawaha, Silver Springs Shores, Lake Weir, Belleview and
Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2901 8223 2915 8191 2896 8185 2896 8217
TIME...MOT...LOC 1920Z 154DEG 5KT 2895 8197

ELSENHEIMER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:43 PM EDTSpecial Weather StatementJAXBaker47 min
Jul 2, 9:02 PM EDTSpecial Weather StatementJAXNassau43 min
Jul 2, 9:20 PM EDTSpecial Weather StatementJAXBaker40 min
Jul 3, 3:40 PM EDTSpecial Weather StatementJAXAlachua35 min
Jul 3, 4:14 PM EDTSpecial Weather StatementJAXAlachua, Gilchrist46 min
Jul 3, 4:20 PM EDTSpecial Weather StatementJAXDuval25 min
Jul 3, 4:47 PM EDTSpecial Weather StatementJAXDuval28 min
Jul 3, 5:15 PM EDTSpecial Weather StatementJAXSaint Johns30 min
Jul 3, 5:30 PM EDTSpecial Weather StatementJAXPutnam30 min
Jul 3, 6:18 PM EDTSpecial Weather StatementJAXSaint Johns27 min
Jul 3, 6:31 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns29 min
Jul 3, 6:59 PM EDTSevere Thunderstorm WarningJAXSaint Johns25 min
Jul 3, 7:02 PM EDTSpecial Marine WarningJAX58 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.